Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Nihon Ronen Igakkai Zasshi. 2002 May;39(3):271-3.

[Antibiotic-associated colitis in senile patients].

[Article in Japanese]

Author information

  • Division of Gastroenterology, Tokyo Metropolitan Tama Geriatric Hospital.

Abstract

Antibiotic-associated colitis (AAC) is a relatively frequent disorder in the senile population. Because of the change of life style in the elderly, the clinical pattern of AAC may be varied. The causative antibiotics, duration of administration, duration from taking antibiotics to onset of symptoms, background disorders, symptoms, laboratory data, therapies and prognosis in patients with AAC were investigated retrospectively in 54 cases of averaging 80.5 year old in this hospital. The patients with pseudomembranous colitis (PMC) are older and with a greater preponderance of female gender than patients with acute hemorrhagic colitis. Antimicrobial agents that frequently induced AAC are cephalosporins and penicillins. Symptoms in patients with PMC are diarrhea, abdominal cramping pain and fever. The most common background diseases were neurological and psychiatric disorders. Furthermore, recent advances in understanding the mechanism of toxin A-mediated colinic inflammation, and the management of AAC are reported.

PMID:
12073585
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
    Loading ...
    Write to the Help Desk